MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENTED
Model Number 71337652
Medical Device Problem Codes Positioning Failure (1158); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during a procedure the r3 20 deg xlpe acet lnr 32mm x 52mm did not lock into r3 coated shell during impaction.The acetabular liner was replaced with a new one.The procedure had a delay between 0-30 min.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: the associated device was returned and evaluated.A visual inspection of the returned device shows no major damage on the part.The dimensional evaluation concluded that critical features for the returned product were evaluated for conformance to drawing print requirements.Of the measured features, two feature were out of tolerance ¿ internal spherical radius and outer profile.The clinical/medical evaluation concluded that this case reports that during a primary hip replacement, the r3 liner did not lock into the shell during impaction.The liner was removed and another liner (same part number; different lot number) was then implanted.Per complaint details, there was no patient harm, and a minimal surgical delay reported.No further clinical assessment is warranted.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The contribution of the device to the reported event could not be corroborated.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.This event was evaluated through our internal quality process, the evaluation concluded that the surface of the part is visually damage and out of tolerance features are due to the attempted implantation.Plastic is easily distorted, especially when attempting to mate with a rigid surface like the titanium on r3 shells.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 52MM
Common Device Name
PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLY,CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10938578
Report Number1020279-2020-06931
Device Sequence Number4258973
Product Code JDI
UDI-Device Identifier03596010598493
UDI-Public03596010598493
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337652
Device Catalogue Number71337652
Device Lot Number12CM13563
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown